Alert archive / Minnesota / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 43, NWS Duluth, MN

July 6, 2017Cass County, Itasca County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jul 6, 2017, 3:57 AM CDT for Cass County, Itasca County, Minnesota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2017, 3:57 AM CDT (08:57 UTC)
Expired
Jul 6, 2017, 4:45 AM CDT
In force
48 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Cass County, MN, Itasca County, MN

The radar

The Duluth radar (KDLH), 141 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 3:26 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 9.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2017-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2017-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
2209 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:53 AM CDT, 4 minutes earlier.

Area forecast discussion, Jul 6, 3:53 AM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
353 AM CDT Thu Jul 6 2017

.SHORT TERM...(Today through Friday)
Issued at 353 AM CDT Thu Jul 6 2017

At 345 AM, we have ongoing severe weather across portions of the
CWA. Severe thunderstorms have been common over the past few hours
in the vicinity of Lake Mille Lacs. In addition, an intensifying
bow echo was currently moving into our western CWA. Temperatures
this morning ranged from the mid 50s in the north to the lower 70s
in the Brainerd Lakes area.

The focus for today is definitely severe weather. New Severe
Thunderstorm Watch just issued recently for most of the CWA based
on the threat from the bow echo, as well as potential development
of new storms ahead of it. MUCAPE this morning was right around
3000 J/kg, and there are many parameters pointing to plenty of
fuel for this to continue into much of the morning. Precipitable
water values had also increased over the past few hours, and we
will continue to increase our flash flood threat with some of the
storms overnight. Current indication is that the bow echo in the
western CWA will continue to barrel eastward as the night wears
on, reaching the Twin Ports and moving across northern Wisconsin
and western Lake Superior. We could then see a decrease in
precipitation for a time, before storms redevelop this afternoon
and evening. The most likely area for thunderstorm development
will be in the eastern half of the CWA, closer to the surface low
and frontal boundary. Northwest Wisconsin and far eastern
Minnesota appear to feature the main threat area for severe
thunderstorms this afternoon and early evening, with very unstable
air and increasingly favorable shear profiles. Very large hail
and damaging winds are the main threat.

Precipitation should gradually end from west to east overnight,
but a secondary cold front dropping southward on Friday will bring
a small chance of thunderstorms to the southern CWA in the
afternoon.

Temperatures will soar into the 80s to lower 90s today, but drop
into the 70s for daytime highs on Friday.

.LONG TERM...(Friday night through Wednesday)
Issued at 353 AM CDT Thu Jul 6 2017

Seasonably warm weather will continue through the middle of next
week. High temperatures will mainly be in the middle 70s to low 80s.
Chances of showers and storms are fairly low until closer to the
middle of the next week.

The Northland will be under west-northwest flow Saturday. Surface
high pressure will be over the Northern and Central Plains, while a
cold front will be pushing south through Ontario. It should be a
fairly warm and dry day, but showers and storms are possible near
the Canadian border in the Arrowhead late in the day and Saturday
evening when the cold front brushes the area.

The 00Z GFS and ECMWF are in fairly good agreement that a surface
low will develop in the Northern Plains over the weekend and move
south and east through the Dakotas Sunday. A warm/stationary front
will likely set up south of the Northland. Showers and storms are
possible near the front across the far southern forecast area Sunday
into Sunday night.

Surface high pressure should build into the Northland Monday,
providing a warm and sunny day. It might hang around long enough to
keep much of Tuesday dry, but an upper-level ridge and warm and
humid southerly flow will be approaching from the west. The GFS,
European, and Canadian are indicating a shortwave trough embedded
within the ridge will likely bring a chance of showers and
thunderstorms sometime late Tuesday, Tuesday Night, and/or
Wednesday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1224 AM CDT Thu Jul 6 2017

Main focus for the first six hours will be the onset of
thunderstorms and showers across all sites as storms move into the
region from the west. Based on the movement and tracks of the
storms, pushed back the onset time for most sites by an hour from
the previous set of TAFs. Convection ahead of the main swaths
expected later has begun east of KBRD and will update accordingly
should further convection initiate ahead.

Depending on these storms, it can be expected
that all sites will see a reduction in visibility and ceilings.
Expecting flight categories to stick mainly to VFR but added short
periods of time in which terminals get down to MVFR due to storms.
After the passing of storms mid morning, VFR conditions will
continue and growth of scattered cumulus during 16-19z. Skies will
become clear for most sites around 00z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  85  57  73  53 /  80  10  10   0
INL  83  54  73  52 /  80   0  10   0
BRD  86  59  76  53 /  60   0  10   0
HYR  86  57  75  51 /  70  10  20   0
ASX  84  57  73  52 /  80  10  10   0

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...None.
&&

SHORT TERM...DAP
LONG TERM...Grochocinski
AVIATION...WM
Hazardous weather outlook, Jul 6, 3:39 AM CDT, 18 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
339 AM CDT Thu Jul 6 2017

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-071030-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
339 AM CDT Thu Jul 6 2017

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...Today and Tonight

Severe thunderstorms are probable across much of the Northland
this morning, with the focus shifting into northwest Wisconsin
this afternoon and early evening. Large hail, damaging winds and
flooding are the main threats with the severe weather today. The
Storm Prediction Center has much of our area in a Slight Risk of
severe thunderstorms this morning, and across eastern portions of
the region this afternoon and evening.

There is also a small chance of thunderstorms on Friday afternoon,
mainly across southern portions of the Northland.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There are low chances of thunderstorms across the Boundary Waters
and eastern areas of the Minnesota Arrowhead late Saturday into
Saturday evening.

There are low chances of thunderstorms across parts of northwest
Wisconsin Sunday.

Thunderstorms are possible across northeast Minnesota and northwest
Wisconsin Tuesday night and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Skywarn Spotters will likely be needed today and this evening.

LSZ121-140>148-071030-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
339 AM CDT Thu Jul 6 2017

This Hazardous Weather Outlook is for portions of the Nearshore
waters of western Lake Superior.

.DAY ONE...Today and Tonight

Thunderstorms are probable across western Lake Superior today
through this evening. Some storms may be severe with damaging
winds and large hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There are low chances of thunderstorms near the far North Shore
along the Minnesota Arrowhead late Saturday into Saturday evening.

Thunderstorms are possible across western Lake Superior Tuesday
night and Wednesday.

DAP

More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)

In the hours before

Special weather statement, Jul 6, 2:19 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Duluth MN
219 AM CDT THU JUL 6 2017

MNZ037-038-060730-
Pine-Carlton/South St. Louis-
219 AM CDT THU JUL 6 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PINE AND
SOUTHWESTERN CARLTON COUNTIES...

At 218 AM CDT, a strong thunderstorm was 7 miles northwest of Willow
River, or 25 miles north of Hinckley, moving southeast at 25 mph.

Wind gusts up to 30 mph, dime-size hail, heavy downpours, and
frequent cloud to ground lightning can be expected with this storm.

Locations impacted include...
Willow River, Rutledge, Sturgeon Lake, and Denham.

Seek shelter inside a sturdy building and away from windows until
this storm passes.

LAT...LON 4645 9305 4647 9289 4627 9272 4624 9300
TIME...MOT...LOC 0718Z 318DEG 22KT 4639 9295

 Miller
Special weather statement, Jul 6, 2:34 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Duluth MN
234 AM CDT Thu Jul 6 2017

MNZ018-025-026-033-034-060845-
North Itasca-North Cass-South Itasca-South Cass-Crow Wing-
Including the cities of Bigfork, Walker, Grand Rapids,
Pine River, and Brainerd
234 AM CDT Thu Jul 6 2017

...STRONG THUNDERSTORMS MOVING TOWARD WALKER AND THE BRAINERD
LAKES AREA...

At 234 am cdt, strong thunderstorms extended from near Bagley,
southward to west of Park Rapids, to just east of Fergus Falls,
and were moving east at around 40 mph.

If these storms maintain their current movement, they will begin
affecting Itasca, Cass, and Crow Wing Counties, including the
entire Walker and Brainerd Lakes regions, and Lake Winnibigoshish
between 3 and 330 am cdt. Wind gusts of at least 40 mph can be
expected, along with frequent cloud to ground lighting, very heavy
downpours and at least pea to dime size hail.

It is also possible that these storms could strengthen, and prompt
the need for warnings. Stay alert to the latest weather
information and be prepared to seek shelter if a warning is
issued.

 Miller
Local storm report, Jul 6, 2:39 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
239 AM CDT THU JUL 6 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HAIL             MOOSE LAKE              46.45N 92.77W
07/06/2017  E1.00 INCH       CARLTON            MN   PUBLIC

            PHOTO SENT INTO LOCAL MEDIA STATION AND
            RELAYED.

&&

WM
Special weather statement, Jul 6, 2:44 AM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Duluth MN
244 AM CDT THU JUL 6 2017

MNZ036-060800-
South Aitkin-
244 AM CDT THU JUL 6 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN AITKIN COUNTY...

At 244 AM CDT, a strong thunderstorm was near the north shore of
Mille Lacs Lake, moving southeast at 20 mph.

Wind gusts up to 35 mph, nickel-size hail, torrential rainfall, and
frequent cloud to ground lightning can be expected with this storm.

Locations impacted include...
Mille Lacs Lake, Malmo, Glen, Wealthwood, Ripple Lake, and Glory.

Seek shelter inside a sturdy building and away from windows until
this storm passes.  Get off Lake Mille Lacs immediately and seek
shelter on shore inside a sturdy building away from trees.

LAT...LON 4652 9358 4630 9329 4625 9344 4625 9370
      4640 9380
TIME...MOT...LOC 0743Z 312DEG 16KT 4639 9364

 Miller
Special weather statement, Jul 6, 3:13 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Duluth MN
313 AM CDT THU JUL 6 2017

MNZ025-033-034-060830-
Crow Wing-North Cass-South Cass-
313 AM CDT THU JUL 6 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CASS AND
NORTHWESTERN CROW WING COUNTIES...

At 313 AM CDT, strong thunderstorms were along a line extending from
near Akeley, to near Staples Airport, and moving east at 50 mph.

Wind gusts up to 50 mph, dime-size hail, torrential rainfall, and
frequent cloud to ground lightning can be expected with these storms.

Locations impacted include...
Baxter, Breezy Point, Pequot Lakes, Crosslake, Nisswa, Pine River,
Pillager, Fifty Lakes, Wabedo, Hackensack, Backus, Poplar, Longville,
Leader, Gull Lake, Woman Lake, Sylvan, Lake Shore, East Gull Lake,
and Oshawa.

Seek shelter inside a sturdy building and away from windows until
these storms pass.

LAT...LON 4680 9479 4680 9466 4703 9467 4703 9406
      4629 9430 4630 9437 4633 9443 4633 9446
      4630 9455 4633 9460 4633 9462 4636 9467
      4635 9468 4635 9472 4638 9473 4638 9476
      4639 9478
TIME...MOT...LOC 0812Z 268DEG 43KT 4696 9467 4641 9487

 Miller
Special weather statement, Jul 6, 3:30 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Duluth MN
330 AM CDT THU JUL 6 2017

MNZ038-WIZ006-060845-
Pine-Burnett-
330 AM CDT THU JUL 6 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN PINE AND
SOUTHWESTERN BURNETT COUNTIES...

At 329 AM CDT, an area of strong thunderstorms covered much of
western and southern Pine County, moving southeast at 25 mph.

Wind gusts up to 30 mph, half-inch hail, torrential rainfall, and
nearly continuous cloud to ground lightning can be expected with
these storms.

Locations impacted include...
Pine City, Hinckley, Sandstone, Rock Creek, Grantsburg, Trade Lake,
Askov, Brook Park, Henriette, Branstad, Randall, Finlayson,
Grindstone Lake Pine County, Greely, Phantom Lake, Banning State
Park, Four Corners, West Rock, Cloverdale, and Friesland.

Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive into areas where water covers the
road, the road may be washed out.

A severe thunderstorm watch remains in effect until 1100 AM CDT for
east central Minnesota...and northwestern Wisconsin.

LAT...LON 4567 9288 4572 9287 4573 9285 4573 9314
      4598 9314 4598 9305 4625 9305 4623 9270
      4566 9258
TIME...MOT...LOC 0829Z 327DEG 20KT 4591 9293

 Miller

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 12:14 AM CDTSpecial Weather StatementDLHAitkin16 min
Jul 6, 12:29 AM CDTSpecial Weather StatementDLHAitkin16 min
Jul 6, 12:36 AM CDTSevere Thunderstorm WarningDLHCarlton, Pine24 min
Jul 6, 12:59 AM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Pine46 min
Jul 6, 1:21 AM CDTSevere Thunderstorm WarningDLHAitkin24 min
Jul 6, 1:37 AM CDTSevere Thunderstorm WarningDLHCarlton, Pine23 min
Jul 6, 2:19 AM CDTSpecial Weather StatementDLHPine11 min
Jul 6, 2:44 AM CDTSpecial Weather StatementDLHAitkin16 min
Jul 6, 3:03 AM CDTSevere Thunderstorm WarningDLHAitkin42 min
Jul 6, 3:10 AM CDTSevere Thunderstorm WarningDLHCass, Itasca50 min
Jul 6, 3:13 AM CDTSpecial Weather StatementDLHCass17 min
Jul 6, 3:30 AM CDTSpecial Weather StatementDLHPine15 min
Jul 6, 3:35 AM CDTFlash Flood WarningDLHAitkin4 hr
Jul 6, 3:42 AM CDTSevere Thunderstorm WarningDLHCass, Crow Wing18 min
Jul 6, 3:49 AM CDTSevere Thunderstorm WarningDLHAitkin41 min
Jul 6, 3:52 AM CDTFlash Flood WarningDLHPine4 hr
Jul 6, 4:00 AM CDTSevere Thunderstorm WarningDLHAitkin, Cass, Crow Wing, Itasca45 min
Jul 6, 4:11 AM CDTSpecial Weather StatementDLHPine19 min
Jul 6, 4:25 AM CDTSpecial Weather StatementDLHItasca20 min
Jul 6, 4:28 AM CDTSpecial Weather StatementDLHCarlton32 min
Jul 6, 4:35 AM CDTSpecial Weather StatementDLHPine25 min
Jul 6, 4:38 AM CDTSpecial Weather StatementDLHPine22 min
Jul 6, 4:44 AM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Itasca, Pine, Saint Louis46 min
Jul 6, 4:48 AM CDTSevere Thunderstorm WarningDLHAitkin, Pine42 min
Jul 6, 4:49 AM CDTSevere Thunderstorm WarningDLHItasca, Saint Louis41 min
Jul 6, 4:55 AM CDTFlash Flood WarningDLHCarlton, Pine4 hr
Jul 6, 5:01 AM CDTSpecial Marine WarningDLH89 min
Jul 6, 5:13 AM CDTSevere Thunderstorm WarningDLHAitkin, Pine32 min
Jul 6, 5:31 AM CDTSevere Thunderstorm WarningDLHCarlton, Pine, Saint Louis44 min
Jul 6, 5:33 AM CDTSevere Thunderstorm WarningDLHSaint Louis42 min
Jul 6, 5:35 AM CDTSevere Thunderstorm WarningDLHPine40 min
Jul 6, 6:18 AM CDTSpecial Weather StatementDLHLake27 min
Jul 6, 6:47 AM CDTSpecial Weather StatementDLHLake28 min
Jul 6, 7:02 AM CDTSpecial Weather StatementDLH28 min
Jul 6, 7:30 AM CDTAreal Flood WarningDLHAitkin, Carlton, Pine6 hr
Jul 6, 7:33 AM CDTSpecial Weather StatementDLH12 min
Jul 6, 7:35 AM CDTSpecial Weather StatementDLH10 min
Jul 6, 7:46 AM CDTSevere Thunderstorm WarningDLHLake18 min
Jul 6, 8:00 AM CDTSevere Thunderstorm WarningDLHLake, Saint Louis30 min
Jul 6, 8:20 AM CDTSpecial Marine WarningDLH85 min
Jul 6, 8:29 AM CDTSevere Thunderstorm WarningDLHLake16 min
Jul 6, 9:24 AM CDTSpecial Weather StatementDLHLake21 min
Jul 6, 9:59 AM CDTSpecial Weather StatementDLHLake31 min
Jul 6, 10:30 AM CDTSpecial Weather StatementDLH15 min
Jul 6, 10:47 AM CDTSpecial Weather StatementDLHLake13 min
Jul 6, 2:33 PM CDTSpecial Weather StatementDLH27 min
Jul 6, 2:46 PM CDTSevere Thunderstorm WarningDLHCook, Lake44 min
Jul 6, 2:51 PM CDTSpecial Weather StatementDLHSaint Louis9 min
Jul 6, 3:42 PM CDTSpecial Marine WarningDLH93 min
Jul 6, 3:47 PM CDTSevere Thunderstorm WarningDLHCook28 min
Jul 6, 3:58 PM CDTSpecial Weather StatementDLHCook17 min
Jul 6, 4:01 PM CDTSpecial Weather StatementDLHSaint Louis14 min
Jul 6, 4:13 PM CDTSpecial Marine WarningDLH47 min
Jul 6, 4:13 PM CDTSevere Thunderstorm WarningDLHLake32 min
Jul 6, 4:19 PM CDTSpecial Weather StatementDLHCook11 min
Jul 6, 4:38 PM CDTSpecial Weather StatementDLHCook7 min
Jul 6, 5:35 PM CDTSpecial Marine WarningDLH25 min
Jul 6, 4:04 AM CDTSpecial Weather StatementDLHSawyer11 min
Jul 6, 4:20 AM CDTSpecial Weather StatementDLHSawyer10 min
Jul 6, 4:32 AM CDTSpecial Weather StatementDLHBurnett28 min
Jul 6, 5:52 AM CDTSpecial Weather StatementDLHIron8 min
Jul 6, 6:02 AM CDTSpecial Weather StatementDLHIron13 min
Jul 6, 6:15 AM CDTSpecial Weather StatementDLHBurnett, Washburn45 min
Jul 6, 6:17 AM CDTSpecial Weather StatementDLHIron13 min
Jul 6, 5:07 PM CDTSpecial Weather StatementDLHBayfield8 min
Jul 6, 5:19 PM CDTSpecial Weather StatementDLHBayfield11 min
Jul 6, 5:27 PM CDTSpecial Weather StatementDLHDouglas18 min
Jul 6, 5:39 PM CDTSpecial Weather StatementDLHDouglas21 min
Jul 6, 5:59 PM CDTSevere Thunderstorm WarningDLHBayfield, Douglas, Sawyer31 min
Jul 6, 6:12 PM CDTSevere Thunderstorm WarningDLHBayfield, Douglas, Sawyer, Washburn33 min
Jul 6, 6:19 PM CDTSevere Thunderstorm WarningDLHAshland, Iron26 min
Jul 6, 6:32 PM CDTSevere Thunderstorm WarningDLHAshland, Bayfield, Sawyer43 min
Jul 6, 6:44 PM CDTSevere Thunderstorm WarningDLHBayfield, Douglas, Sawyer, Washburn31 min
Jul 6, 6:46 PM CDTSevere Thunderstorm WarningDLHAshland, Iron44 min
Jul 6, 6:50 PM CDTSpecial Weather StatementDLHBurnett10 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.